Monday, Feb 26, 2024 | Last Update : 12:17 AM IST

  Life   Health  04 Oct 2018  High dose of erectile dysfunction drug causes man to develop red-tinted vision

High dose of erectile dysfunction drug causes man to develop red-tinted vision

THE ASIAN AGE
Published : Oct 4, 2018, 4:40 pm IST
Updated : Oct 4, 2018, 4:40 pm IST

Although it is known to cause visual disturbances that resolve within a day, this case points towards long-term or even irreversible damage.

He has been facing the issue despite getting treatment for a year (Photo: Pixabay)
 He has been facing the issue despite getting treatment for a year (Photo: Pixabay)

Erectile dysfunction affects a large number of men due to reasons ranging from ageing to stress. People try different ways from lifestyle changes to medication hoping to tackle the issue as new ways are being explored.

But a man got more than he bargained for when he faced unexpected side effects from erectile dysfunction drugs. Ingesting a high dose of medication he ordered online caused the 31-year-old to develop red-tinted vision.

The man took more than the recommended dose which caused retinal toxicity to damage his eyes. But despite receiving treatment for more than a year, the man continues to experience red-tinted vision.

Although sildenafil citrate is known to cause visual disturbances that resolve within a day, this case points towards long-term or even irreversible damage.

Tags: dysfunction, overdose, health, red-tinted vision